Hail, Escambia
- When
- April 5, 1:15 PM CST to 1:17 PM CST
- Where
- Escambia County, Pensacola Regional
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 30.470, -87.180
Thunderstorms developed across the Florida panhandle and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Thunderstorms developed across the Florida panhandle and produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Apr 5, 12:38 PM CST, 37 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 138 PM CDT SAT APR 5 2014 .AVIATION UPDATE [05.18Z KMOB/KBFM AND KPNS TAF ISSUANCE]...MVFR CIGS ARE EXPECTED TO PERSIST ACROSS THE LOCAL TERMINALS THROUGH THIS AFTERNOON IN THE WAKE OF A COLD FRONT THAT REMAINS STALLED OFFSHORE. RAIN IS EXPECTED TO INCREASE IN COVERAGE ALONG THE COAST LATER THIS AFTERNOON...WITH CONTINUED POTENTIAL FOR LIGHT RAIN SHOWERS OR DRIZZLE THROUGHOUT THE NIGHT. CIGS MAY LOWER TO IFR LEVELS LATE TONIGHT INTO EARLY SUNDAY MORNING...WITH A FEW THUNDERSTORMS POSSIBLE SUNDAY MORNING...AFTER 06.12Z. /22 && .PREV DISCUSSION... /ISSUED 624 AM CDT SAT APR 5 2014/ ..HEAVY RAIN AND SEVERE STORMS WILL BE OF POTENTIAL IMPACT ACROSS THE REGION LATE THIS WEEKEND INTO EARLY MONDAY... SHORT TERM...(TODAY THROUGH MONDAY)...TODAY THROUGH TONIGHT... REGIONAL SURFACE OBSERVATIONS SHOW THAT A COLD FRONT HAS PUSHED OFFSHORE...AND ROUGHLY STRETCHES FROM FAR SOUTHEASTERN LOUISIANA THROUGH OUR NORTHERN GULF MARINE ZONES AS OF 4 AM CDT. THIS BOUNDARY HAS SERVED AS FOCUS FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WELL OFFSHORE EARLY THIS MORNING. THE SCATTERED CONVECTION THAT DEVELOPED OVER SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA LATE LAST EVENING GRADUALLY DISSIPATED...AND RADAR CURRENTLY SHOWS NO ECHOES OVER INTERIOR AREAS...BUT THAT IS EXPECTED TO CHANGE BEGINNING LATER THIS MORNING. THE FRONTAL BOUNDARY WILL REMAIN STALLED OVER THE OFFSHORE WATERS TODAY...WITH NORTHEASTERLY SURFACE FLOW AND SLIGHTLY COOLER TEMPERATURES/LOWER DEWPOINTS FILTERING ACROSS OUR FORECAST AREA BEHIND THIS FEATURE. HOWEVER...A MOIST ZONAL FLOW PATTERN ALOFT WILL PERSIST ACROSS MUCH OF THE CENTRAL GULF COAST REGION TO THE NORTH OF THE BOUNDARY TODAY. AN EMBEDDED SHORTWAVE IMPULSE LIFTING NORTHEASTWARD TOWARD THE REGION WILL RESULT IN INCREASED DEEP LAYER MOISTURE AND LIFT ACROSS MUCH OF THE FORECAST AREA TODAY... ESPECIALLY ACROSS LOCATIONS GENERALLY ALONG AND TO THE SOUTH OF THE U.S. HIGHWAY 84 CORRIDOR. WE THEREFORE EXPECT INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THESE LOCATIONS LATE THIS MORNING AND THIS AFTERNOON. THE LATEST HIGH RESOLUTION SOLUTIONS CONTINUE TO SHOW THE BEST COVERAGE NEAR THE COAST TODAY WITHIN THE DEEPEST MOISTURE AXIS...AND WE WILL TREND POPS HIGHEST ACROSS THIS AREA. AT LEAST SCATTERED CONVECTION MAY DEVELOP NORTHWARD TOWARD THE HIGHWAY 84 CORRIDOR THIS AFTERNOON. SURFACE LOW PRESSURE WILL DEVELOP IN THE VICINITY OF THE FAR WESTERN GULF/DEEP SOUTH TEXAS VICINITY LATE TONIGHT...WHILE THE ASSOCIATED BOUNDARY OVER THE NORTHERN GULF BEGINS TO LIFT NORTHWARD AS A WARM FRONT OVER THE NORTHERN GULF WATERS THROUGH EARLY SUNDAY MORNING. THE AXIS OF DEEP LAYER MOISTURE ALSO LIFTS NORTHWARD AND BECOMES ORIENTED ACROSS INTERIOR PORTIONS OF THE FORECAST AREA OVERNIGHT. SHORT RANGE SOLUTIONS ARE IN AGREEMENT WITH CONVECTION BECOMING FOCUSED FROM INTERIOR SOUTHEAST MISSISSIPPI AND SOUTHWEST/SOUTH CENTRAL ALABAMA WITHIN THIS AXIS LATE TONIGHT. WE HAVE TRENDED THE HIGHEST POPS /NEAR CATEGORICAL COVERAGE/ AND QPF OVER INTERIOR AREAS TONIGHT. HEAVY RAINS THAT FALL TONIGHT WILL SET THE STAGE FOR POTENTIAL FLOODING PROBLEMS/RIVER RISES AS ADDITIONAL HEAVY RAINS MOVE IN LATE SUNDAY INTO EARLY MONDAY. LATER SHIFTS WILL EVALUATE THE NECESSITY OF A FLASH FLOOD WATCH. /21 SUNDAY...AS THE UPPER SHORTWAVE TROUGH MOVES FROM OVER THE DESERT SOUTHWEST TO OVER THE SOUTHERN PLAINS...IF FORMS A SURFACE LOW OFF THE TX COAST AND MOVES IT NE...TO OVER THE SABINE RIVER BY SUNDAY EVENING. THIS SHIFTS SURFACE WINDS TO SE ACROSS MOST OF THE FA AS THE BOUNDARY OVER THE GULF ORGANIZES INTO A WARM FRONT AND BEGINS TO MOVE INLAND OVER THE LA COAST. ISENTROPIC UPGLIDE PRECIP CONTINUES OVER MAINLY NW-ERN SECTIONS OF THE FA AND POINTS NW. AT THIS POINT...AM NOT EXPECTING SEVERE WEATHER...THOUGH WATER PROBLEMS MAY BEGIN TO SHOW THEIR HEAD. QPF AMOUNTS RUN IN THE 1-1.5 INCH RANGE OVER NW-ERN PORTIONS OF THE FA FOR SUNDAY...AND WITH SOUTHERLY FLOW IN FULL AFFECT...AMOUNTS FOR THE DAY MOST LIKELY WILL GO UP LOCALLY WITH TRAINING TSRA THE CAUSE. SUNDAY NIGHT...AS THE UPPER TROUGH SWINGS EAST ACROSS THE SOUTHERN PLAINS...THE SURFACE LOW ACCELERATES NNE ACROSS THE MISS RIVER VALLEY...DEEPENING AS IT GOES. LOW LEVEL FLOW INCREASES...WITH THE WARM FRONT MOVING NORTH ACROSS THE LOWER MISS RIVER VALLEY...THE WESTERN PORTIONS OF THE SOUTHEASTERN CONUS AS A POST SYSTEM COLD FRONT ORGANIZES. EAST OF THE COLD FRONT...MODELS SOUNDING SHOW INSTABILITY GETTING INTO THE 1000-1500J/KG RANGE AND HELICITIES ABOVE 250 M^2/S^2. SPC HAS PLACED THE ENTIRE FA UNDER A SLIGHT RISK FOR SEVERE WEATHER. ANY STORMS THAT BECOME STRONG TO SEVERE ARE EXPECTED TO CONTAIN DAMAGING WINDS AND LARGE HAIL...WITH A POSSIBILITY OF TORNADOES AS A RESULT. MONDAY...THE UPPER DYNAMICS MOVING ACROSS THE PLAINS GET A NORTHEASTWARD PUSH AS THEY PUSH AGAINST AN UPPER RIDGE ALONG THE EAST COAST. THE SURFACE LOW CONTINUES IS NNE-WARD TREK...AND THE SURFACE FRONT MOVES ACROSS THE FA. THE AREA CLEARS OF PRECIP FROM THE WEST. A CHANCE OF WATER AND SEVERE WEATHER EXISTS INTO EARLY MONDAY MORNING...BUT WITH THE UPPER DYNAMICS MOVING OFF...AND THE SURFACE LOW'S DEEPENING EASING...THE LOW LEVEL FLOW WEAKENS QUICKLY AND THE RISK LESSENS QUICKLY. FOR THE FORECAST...TEMPS ABOVE SEASONAL...WELL ABOVE AT NIGHT ARE IN THE FORECAST. LONG TERM...(MONDAY NIGHT ON)...UNSEASONABLY COOL AIR MOVES OVER THE FA BEHIND THE FRONT. GUIDANCE HAS BEEN CONSISTENTLY ADVERTISING POST- FRONTAL STRATUS AND SHRA OVER MAINLY NORTHERN SECTIONS OF THE FA LATE MONDAY NIGHT THROUGH TUESDAY. TEMPS FALLING INTO THE LOWER 40S OR UPPER 30S IN SOME LOCALITIES ARE LIKELY TUESDAY NIGHT AS WINDS SETTLE AS SURFACE HIGH PRESSURE MOVE OVER AND EAST OF THE FA THROUGH MID WEEK. THE LATTER HALF OF THE WEEK...WITH THE SURFACE HIGH PUSHING TO THE EAST COAST...SOUTHERLY FLOW RETURNS TO THE FA AND MOISTURE LEVELS INCREASE INTO THE WEEKEND. TEMPS ALSO MODERATE UPWARD INTO THE WEEKEND. MARINE...A COLD FRONT HAS PUSHED OFFSHORE EARLY THIS MORNING AND IS EXPECTED TO REMAIN STALLED OVER THE NORTHERN GULF MARINE ZONES THROUGH TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG THIS BOUNDARY TODAY...A FEW OF WHICH COULD BE LOCALLY STRONG. THE BOUNDARY WILL LIFT NORTHWARD AS A WARM FRONT ON SUNDAY AS LOW PRESSURE DEVELOPS OVER THE WESTERN GULF AND TRACKS NORTHEAST INTO THE TENNESSEE VALLEY BY MONDAY MORNING. STRONG TO SEVERE STORMS ARE POSSIBLE OVER THE COASTAL WATERS SUNDAY NIGHT. STRENGTHENING ONSHORE FLOW MAY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT LATE SUNDAY INTO MONDAY. A COLD FRONT WILL PUSH THROUGH THE MARINE AREA MONDAY NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT APPEAR LIKELY TUESDAY INTO WEDNESDAY AS STRONG OFFSHORE FLOW AND BUILDING SEAS ARE EXPECTED IN THE WAKE OF THE FRONTAL PASSAGE. /21 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 71 55 71 65 77 / 60 70 80 80 50 PENSACOLA 72 59 70 66 76 / 60 60 60 80 60 DESTIN 72 63 70 67 75 / 60 60 50 80 60 EVERGREEN 69 55 70 64 77 / 30 80 80 80 60 WAYNESBORO 70 52 68 64 72 / 20 90 80 80 30 CAMDEN 70 53 68 63 77 / 20 90 80 90 50 CRESTVIEW 74 56 73 64 76 / 60 60 60 80 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 652 AM CDT SAT APR 5 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 652 AM CDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE AREA BEACHES TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE COAST TODAY AND SPREAD INLAND THROUGH TONIGHT. LOCALLY HEAVY RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING STRIKES WILL BE POSSIBLE WITH THE HEAVIER SHOWERS AND STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH RISK OF RIP CURRENTS APPEARS TO BE INCREASINGLY LIKELY ALONG THE AREA BEACHES SUNDAY AND SUNDAY NIGHT. NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REGION SUNDAY THROUGH MONDAY. HEAVY RAINFALL IS EXPECTED TO IMPACT MUCH OF THE AREA THROUGH MONDAY MORNING...WITH POTENTIAL FOR STORM TOTAL RAINFALL AMOUNTS OF 3 TO 5 INCHES...WITH ISOLATED TOTALS OVER 6 INCHES POSSIBLE. THIS HEAVY RAIN EVENT WILL BRING AN INCREASED POTENTIAL FOR FLASH FLOODING ACROSS THE AREA SUNDAY INTO MONDAY... AND A FLASH FLOOD WATCH MAY BECOME NECESSARY ACROSS PORTIONS OF THE REGION. HEAVY RAINS MAY ALSO LEAD TO RISES ALONG MANY AREA RIVERS LATE THIS WEEKEND INTO NEXT WEEK. IN ADDITION TO THE POTENTIAL FOR HEAVY RAINS AND FLOODING...THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE SUNDAY AND SUNDAY NIGHT. THE BEST POTENTIAL FOR SEVERE WEATHER CURRENTLY LOOKS TO BE FROM SUNDAY EVENING INTO EARLY MONDAY MORNING. DAMAGING WINDS...HAIL AND A FEW TORNADOES WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS MAY BE REQUESTED LATE SUNDAY THROUGH MONDAY MORNING. GMZ630>635-650-655-670-675-061200- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 652 AM CDT SAT APR 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE COASTAL NORTHERN GULF WATERS TODAY AS OFFSHORE WINDS STRENGTHEN IN THE WAKE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ONSHORE FLOW WILL STRENGTHEN SUNDAY THROUGH EARLY MONDAY AS AN AREA OF LOW PRESSURE MOVES NORTHEASTWARD TOWARD THE TENNESSEE VALLEY REGION. THE INCREASING WIND SPEEDS AND BUILDING SEAS WILL LIKELY RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. A FEW STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE SUNDAY NIGHT INTO EARLY MONDAY. STRONG OFFSHORE FLOW RETURNS LATE MONDAY THROUGH EARLY WEDNESDAY IN THE WAKE OF A PASSING COLD FRONT...WHICH WILL LIKELY LEAD TO CONTINUED HAZARDOUS CONDITIONS FOR SMALL CRAFT.
The Mobile radar (KMOB), 104 km away, was scanning. The volume nearest the first event began at 19:12 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2014Every state in 2014This day in weather historyWarnings in Florida, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512173, 512176.